Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 211, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 16, 2015, 7:53 PM CDT for Young County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2015, 7:53 PM CDT (00:53 UTC)
- Expired
- May 16, 2015, 8:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Young County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 5:47 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2428 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 19.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:32 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 16, 6:32 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 632 PM CDT SAT MAY 16 2015 .AVIATION... THUNDERSTORMS TO THE WEST WILL CONTINUE TO MOVE NORTHEASTWARD AND SHOULD FORM INTO A LINE LATER THIS EVENING. THE MOST LIKELY TIMING FOR METROPLEX TAF SITES WILL BE AROUND AND JUST AFTER MIDNIGHT LOCAL TIME. WILL BRING VCTS IN AT 4-5Z WITH TEMPO GROUPS FOR TSRA ON STATION AT 5-6Z FOR 2-3 HOURS. WILL END VCTS AT 10Z...BUT IF STORMS HAVE TROUBLE MOVING SOUTHWARD DUE TO A WEAK COLD POOL...THIS MAY CONTINUE LONGER. FOR WACO THE TIMING WILL BE A FEW HOURS LATER AND WILL SHOW VCTS AT 8Z WITH A TEMPO GROUP FROM 9-12Z. SOME MVFR CIGS ARE POSSIBLE AHEAD OF THE STORMS...BUT OTHERWISE VFR CIGS ARE EXPECTED IN THE WAKE OF THE STORMS EARLY SUNDAY MORNING. MVFR CIGS ARE FORECAST TO DEVELOP AROUND MID MORNING BUT THIS MAY NOT OCCUR DEPENDING ON HOW MUCH DISRUPTION OCCURS WITH OVERNIGHT STORMS. SOME ADDITIONAL CONVECTION MAY DEVELOP DURING THE AFTERNOON HOURS BUT THIS IS CONTINGENT ON LIMITED CONVECTIVE OVERTURNING TONIGHT. EITHER WAY CONFIDENCE IS TOO LOW TO MENTION THREAT IN TAFS AT THIS TIME BUT WILL CONTINUE TO WATCH. OTHERWISE VFR SHOULD PREVAIL SUNDAY AFTERNOON AND EVENING WITH SOUTH WINDS NEAR 10-15 KT. TR.92 && .UPDATE... TORNADO WATCH 179 HAS BEEN ISSUED AND INCLUDES COUNTIES GENERALLY WEST AND NORTH OF THE DALLAS-FORT WORTH METROPLEX. THUNDERSTORMS HAVE INCREASED IN COVERAGE AND INTENSITY JUST TO THE NORTHWEST OF THE REGION. ACTIVITY DEVELOPED RAPIDLY ALONG A DRYLINE AS A SHORTWAVE TROUGH ENTERED THE PLAINS FROM THE WEST. STORMS SHOULD BEGIN TO AFFECT NORTH TEXAS COUNTIES IN ANOTHER HOUR OR SO...WITH SOME STORMS BEING CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. THE SEVERE THREAT SHOULD DECREASE LATE THIS EVENING AS THE BOUNDARY LAYER COOLS...WITH LOCALLY HEAVY RAIN BECOMING MORE OF A THREAT EAST OF THE TORNADO WATCH AREA DURING THE OVERNIGHT HOURS. 30 && .PREV DISCUSSION... /ISSUED 311 PM CDT SAT MAY 16 2015/ OUTSIDE OF A FEW SHOWERS ACROSS THE FAR E/SE COUNTIES...IT/S BEEN A QUIET WEATHER DAY...BUT THAT/S ABOUT TO CHANGE. AS EXPECTED... THE UPPER LOW HAS MIGRATED NORTHEAST OVER ID/WY/CO THIS AFTERNOON... BUT A LITTLE SLOWER TIMING THAN PROJECTED 24 HRS AGO. THE SURFACE DRYLINE HAD MOVE INTO THE TX PANHANDLE TOWARD THE I-27 CORRIDOR BETWEEN LUBBOCK AND AMARILLO...WHERE A FEW DISCRETE SUPERCELL STORMS HAVE DEVELOPED. STORMS HOWEVER ARE A LONG WAYS AWAY AND WE/RE BASICALLY AWAITING BOTH THE LARGE-SCALE HEIGHT FALLS AND SURFACE DRYLINE TO MIGRATE FURTHER EAST. LATEST 18Z SPECIAL FWD SOUNDING SHOWED DRY AND WARM ALOFT REMAINED FROM SUBSIDENCE OVERNIGHT...BUT THINK THIS WILL GRADUALLY MOISTEN...LIFT AND WEAKEN THROUGH EARLY EVENING WITH SCATTERED DISCRETE STORMS MOVING INTO OUR FAR NW COUNTIES 6-7 PM AND AFTER. ALL MODES OF SEVERE WEATHER...INCLUDING A FEW TORNADOES WILL BE POSSIBLE THROUGH MID EVENING MAINLY NW OF A COMANCHE TO GRANBURY TO DENTON TO SHERMAN LINE WITH DEEP LAYER SHEAR 35-40 KTS AND 0-1KM SHEAR 20-25 KTS FORECAST WITH GOOD LOW LEVEL CURVATURE TO THE HODOGRAPH. BY LATE EVENING AND THE OVERNIGHT...A MORE MULTI-CELLULAR OR LINEAR STORM MODE IS EXPECTED AS A 35-45KT LLJ AND ASSOCIATED WAA FEED INTO THE SYSTEM. IN ADDITION...THE NORTHERN ROCKIES UPPER LOW WILL RACE OVER THE NORTHERN PLAINS WITH LINEAR FORCING PARALLELING THE LINE OF STORMS THAT WILL MOVE SLOWLY SOUTHEAST. SEVERE WEATHER CONCERNS WILL STILL REMAIN...BUT BE MORE LOCALIZED LARGE HAIL AND DAMAGING WINDS. THE MORE PRESSING CONCERN WILL BE TRAINING OF STORMS CONTAINING VERY HEAVY RAINFALL WITH PWATS 1.5-2 INCHES AND RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES THROUGH DAWN SUNDAY ACROSS PARTS OF THE FLASH FLOOD WATCH AREA. ISOLATED HIGHER AMOUNTS ARE CERTAINLY POSSIBLE...THOUGH PROGRESSION OF THE LINE OF STORMS SHOULD BE ENOUGH TO KEEP EXCESSIVE RAINS FROM HAPPENING TOO LONG OVER ANY ONE LOCATION. AS WE MOVE TOWARD SUNRISE SUNDAY MORNING... THE LINE SHOULD WEAKEN WITH THE SEVERE THREAT WANING TOWARD SUNRISE SUNDAY...BUT LOCALIZED HEAVY RAINS WILL STILL REMAIN POSSIBLE SOUTH OF I-20 THROUGH THE MORNING HOURS SUNDAY ALREADY EXACERBATING FLOODING ISSUES ACROSS THE AREA. WE DO EXPECT AN OVERALL DIMINISHING TREND IN COVERAGE BY MIDDAY SUNDAY WITH LOSS OF THE LLJ AND THE LINEAR SYSTEM MOVING AWAY FROM THE BEST UPPER FORCING A FLASH FLOOD WATCH WILL BEGIN FOR CENTRAL TEXAS AFTER SUNRISE SUNDAY AND END ON SUNDAY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER MAINLY ACROSS THE SOUTHEAST HALF OF THE CWA ON SUNDAY AFTERNOON INTO EVENING...BUT SEVERE WEATHER WILL NOT BE REALLY A CONCERN. HOWEVER...A SHORTWAVE DISTURBANCE WILL RIPPLE ACROSS THE RED RIVER VALLEY EARLY MONDAY AND POSSIBLY COULD GIVE ANOTHER ROUND OF SHOWERS AND STORMS WITH HEAVY RAINFALL FROM THE METROPLEX NORTHEAST TO PARIS AND SULPHUR SPRINGS...THEN LINGER ACROSS THE EASTERN COUNTIES MONDAY AFTERNOON. BY THIS TIME...YET ANOTHER BROAD UPPER LOW SETTLES SOUTH ACROSS THE WESTERN U.S COASTLINE. THIS UPPER LOW WILL BECOMING NEGATIVELY TILTED UP OVER THE NORTHERN ROCKIES...WITH A NEW ONE FILLING IN BEHIND IT IN ALMOST A FUJIWARA TYPE OF FASHION. THE CONTINUED SW FLOW ALOFT AND MID LEVEL PACIFIC MOISTURE FETCH WILL REMAIN THROUGH MUCH OF THE WEEK. AS A RESULT...OFF AND ON RAIN CHANCES WILL AS WELL...THAT PART WE/RE CONFIDENT OF. WHERE THE MODELS STRUGGLE WITH AND WHERE CONFIDENCE WANES IS TIMING AND PLACEMENT OF THE HIGHER RAIN CHANCES. WE EXPECT THE MID-LATE WEEK FORECAST TO BECOME CLEARER AS WE PROCEED FORTH INTO THE EARLY PART OF THE WEEK. UNFORTUNATELY LOOKING AT 240HR LONG RANGE FORECASTS... IT DOESN/T APPEAR MUCH IN THE WAY OF A LONG WAVE PATTERN SHIFT WILL OCCUR UNTIL ALMOST MEMORIAL DAY AND AFTER WITH A WET PATTERN CONTINUING. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 84 70 83 69 / 80 50 50 40 30 WACO, TX 71 83 70 83 69 / 70 70 50 50 20 PARIS, TX 69 82 69 81 67 / 80 60 60 60 30 DENTON, TX 68 84 68 84 67 / 70 30 50 30 30 MCKINNEY, TX 69 83 68 83 67 / 80 50 60 40 30 DALLAS, TX 69 85 70 84 70 / 80 50 60 40 30 TERRELL, TX 71 84 69 82 68 / 80 70 60 50 20 CORSICANA, TX 72 83 70 81 69 / 70 70 60 60 20 TEMPLE, TX 72 83 70 83 69 / 60 70 50 50 20 MINERAL WELLS, TX 66 84 67 84 67 / 80 30 30 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107- 115>121-129>134-141. FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR TXZ147-148-158-160>162-174-175. FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR TXZ122-123-135- 142>146-156-157-159. &&
Hazardous weather outlook, May 16, 3:16 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CDT SAT MAY 16 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 316 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...THIS EVENING AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. STORM CHANCES WILL INCREASE BY EARLY EVENING FROM COMANCHE TO MINERAL WELLS TO GAINESVILLE THEN SPREAD EAST OVERNIGHT TO MUCH OF THE REGION. SEVERE WEATHER WILL BE MOST LIKELY FROM LATE EVENING INTO THE EARLY OVERNIGHT HOURS. INITIAL THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. DAMAGING WINDS AND VERY HEAVY RAINFALL WILL BECOME MORE LIKELY OVERNIGHT. AREAS FROM COMANCHE TO WEATHERFORD TO DECATUR TO GAINESVILLE AND NORTHWEST OF THERE WILL HAVE THE BEST CHANCE FOR SEVERE THUNDERSTORMS. FLASH FLOODING WILL BECOME MORE LIKELY LATER TONIGHT INTO EARLY SUNDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE LIKELY TO BE ONGOING ACROSS PARTS OF NORTH TEXAS SUNDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BE STRONG. THERE WILL ALSO CONTINUE TO BE A HEAVY RAINFALL THREAT THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS MONDAY THROUGH FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS WESTERN PARTS OF NORTH TEXAS THIS EVENING AND TONIGHT. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:47 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 58 min |
| May 16, 8:23 PM CDT | River Flood Warning | FWD | Hunt | 48 hr |
| May 16, 8:23 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 48 hr |
| May 16, 8:43 PM CDT | Severe Thunderstorm Warning | FWD | Young | 39 min |
| May 16, 8:45 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 60 min |
| May 16, 9:16 PM CDT | River Flood Warning | FWD | Collin | 44 hr |
| May 16, 9:24 PM CDT | Special Weather Statement | FWD | Jack | 51 min |
| May 16, 9:47 PM CDT | Special Weather Statement | FWD | Stephens | 58 min |
| May 16, 10:00 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 60 min |
| May 16, 10:18 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 57 min |
| May 16, 10:36 PM CDT | Areal Flood Advisory | FWD | Stephens | 3 hr |
| May 16, 10:41 PM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| May 16, 10:50 PM CDT | Special Weather Statement | FWD | Wise | 25 min |
| May 16, 10:57 PM CDT | Special Weather Statement | FWD | Jack | 48 min |
| May 16, 11:16 PM CDT | Special Weather Statement | FWD | Palo Pinto | 44 min |
| May 16, 11:18 PM CDT | Areal Flood Advisory | FWD | Jack, Montague, Wise | 3 hr |
| May 16, 11:31 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 59 min |
| May 16, 11:58 PM CDT | Flash Flood Warning | FWD | Montague | 3 hr |
| May 17, 12:03 AM CDT | Special Weather Statement | FWD | Comanche, Erath, Hood | 42 min |
| May 17, 12:07 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 53 min |
| May 17, 1:06 AM CDT | Areal Flood Advisory | FWD | Erath, Hood | 3 hr |
| May 17, 1:14 AM CDT | Special Weather Statement | FWD | Collin, Grayson | 46 min |
| May 17, 1:44 AM CDT | Special Weather Statement | FWD | Fannin | 46 min |
| May 17, 1:58 AM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| May 17, 2:26 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Rockwall | 3 hr |
| May 17, 2:37 AM CDT | Flash Flood Warning | FWD | Comanche, Erath | 3 hr |
| May 17, 3:04 AM CDT | Areal Flood Advisory | FWD | Fannin, Lamar | 3 hr |
| May 17, 3:13 AM CDT | Areal Flood Advisory | FWD | Ellis, Hill, Johnson | 3 hr |
| May 17, 3:35 AM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| May 17, 3:50 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 3 hr |
| May 17, 4:01 AM CDT | Areal Flood Advisory | FWD | Bosque, Comanche, Hamilton, Mills | 3 hr |
| May 17, 4:07 AM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Hunt | 3 hr |
| May 17, 5:24 AM CDT | Areal Flood Advisory | FWD | Kaufman | 3 hr |
| May 17, 5:28 AM CDT | Areal Flood Advisory | FWD | Coryell | 3 hr |
| May 17, 5:33 AM CDT | Areal Flood Advisory | FWD | Hill | 3 hr |
| May 17, 5:44 AM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| May 17, 5:50 AM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| May 17, 6:26 AM CDT | River Flood Warning | FWD | Tarrant | 16 hr |
| May 17, 6:44 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Ellis, Johnson, Rockwall and 1 more | 3 hr |
| May 17, 6:47 AM CDT | River Flood Warning | FWD | Kaufman | 11 hr |
| May 17, 6:55 AM CDT | Flash Flood Watch | FWD | Henderson, Hopkins, Hunt, Kaufman, Navarro, Rains and 1 more | 5 hr |
| May 17, 7:02 AM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Hunt | 118 min |
| May 17, 7:09 AM CDT | Areal Flood Advisory | FWD | Anderson, Falls, Freestone, Henderson, Kaufman, Leon and 5 more | 3 hr |
| May 17, 7:31 AM CDT | Areal Flood Advisory | FWD | Lamar | 3 hr |
| May 17, 8:12 AM CDT | Areal Flood Warning | FWD | Johnson | 6 hr |
| May 17, 8:26 AM CDT | Areal Flood Warning | FWD | Dallas, Ellis, Tarrant | 3 hr |
| May 17, 9:17 AM CDT | River Flood Warning | FWD | Navarro | 70 hr |
| May 17, 9:17 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 7 days |
| May 17, 10:13 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 3 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.